# SDR 2011FA0000175

- Difficulty date: March 11, 2011
- Submitted: March 11, 2011
- Operation: General aviation
- Engine: Lyc O235L2C
- Engine time: 5,546 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: LW12696
- Part serial: 150401
- Condition: Corroded
- Location: Engine
- Part time: 5,546 hours
- Stage of operation: IN
- How discovered: W
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE WAS O/H 03/12/05, AT THAT TIME SB530B WAS C/W.  ENGINE IS NOW HERE FOR O/H AND UPON INSP OF CRANKSHAFT BORE (AFTER CLEANING AND REMOVAL OF OLD PID COATING) SHOWS SUBSTANTUAL PITTING IN BORE. CRANKSHAFT REJECTED, RED TAGED. I HAVE SEEN THIS PROBLEM MANY TIMES BEFORE AND HAVE THESE REJECTED CRANKSHAFTS IN MY POSSESSION.  I THINK THIS PROTECTIVE COATING APPLIED TO THE CRANKSHAFTS IS INEFECTIVE IN PREVENTING THIS CORROSION PITTING.  REF LYC MANDATORY SB NR 530B.
